Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 41, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 18, 2018, 9:22 PM CDT for Sabine County, Texas; Sabine Parish, Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2018, 9:22 PM CDT (02:22 UTC)
- Expired
- Mar 18, 2018, 9:37 PM CDT
- In force
- 15 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Sabine Parish, LA, Sabine County, TX
The radar
The Ft Polk radar (KPOE), 56 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 4:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Mar 18, 9:11 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted.
923
WUUS54 KSHV 190222
SVRSHV
LAC085-TXC403-190315-
/O.NEW.KSHV.SV.W.0041.180319T0222Z-180319T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
922 PM CDT SUN MAR 18 2018
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southeastern Sabine Parish in northwestern Louisiana...
Southeastern Sabine County in eastern Texas...
* Until 1015 PM CDT
* At 921 PM CDT, a severe thunderstorm was located near Mayflower, or
9 miles west of Toledo Bend Dam, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Columbus and Fairmount.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Toledo Bend, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3132 9383 3143 9324 3136 9324 3136 9339
3128 9344 3128 9353 3124 9356 3123 9354
3119 9355 3117 9358 3118 9363 3116 9382
TIME...MOT...LOC 0221Z 267DEG 32KT 3116 9373
HAIL...<.75IN
WIND...60MPH
$$
191 follow-up statement
574
WWUS54 KSHV 190237
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
937 PM CDT SUN MAR 18 2018
LAC085-TXC403-190246-
/O.CAN.KSHV.SV.W.0041.000000T0000Z-180319T0315Z/
Sabine LA-Sabine TX-
937 PM CDT SUN MAR 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SABINE PARISH IN
NORTHWESTERN LOUISIANA AND SOUTHEASTERN SABINE COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
northwestern Louisiana...and eastern Texas.
LAT...LON 3132 9383 3143 9324 3136 9324 3136 9339
3128 9344 3128 9353 3124 9356 3123 9354
3119 9355 3117 9358 3118 9363 3116 9382
TIME...MOT...LOC 0235Z 267DEG 32KT 3117 9357
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 7:40 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 18, 7:40 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 740 PM CDT Sun Mar 18 2018 .AVIATION... For the 19/00Z TAF period, a mix of VFR/MVFR cigs are observed at our terminals this evening with convection advancing into our east Texas sites. Some storms may be strong to severe this evening with the primary threats of large hail and damaging winds. Convection is expected to weaken overnight as it shifts east into Louisiana with most of it remaining along and south of the I-20 corridor. Most of this convection should be ending or exiting the area by 19/06Z with MVFR cigs lingering through daybreak Monday morning with some patchy fog also possible. Improvement in conditions will come by mid to late morning with skies gradually clearing through midday. Winds will be generally light and somewhat variable this evening and overnight, then trend westerly on Monday with speeds increasing to around 15-20 kts with higher gusts nearing 30 kts. /19/ && .PREV DISCUSSION... /issued 419 PM CDT Sun Mar 18 2018/ UPDATE... Just sent an update to the zone package concerning SVR Watch #11 which is now in effect until 11 pm cdt. Convection has rapidly developed east of the dryline across portions of Central Texas between Waco and College Station. Additional storms are trying to to develop closer to the dryline south and west of FTW. Still some uncertainity if these storms can hold together as they move our way but present Meso Analysis showing CAPE values upwards of 2500 J/KG near LFK. We will see how this changes as we move into the evening hours. Updated zones already sent...13. PREV DISCUSSION... /issued 259 PM CDT Sun Mar 18 2018/ DISCUSSION... Much uncertainty exists with tonight's evolution for strong to severe thunderstorms as daytime trends and the lack of short term prog consistency leads to a low confidence forecast. The favorable factors include a closed trough of low pressure aloft which will take on a slight negative tilt as it moves into the OK/TX Pnhdl region this evening, paralleling the OK/KS boarder late tonight with this feature in NE OK by 12z Mon. Accompanying the trough is a 110kt upper level jet which will quickly swing east southeast down the Red River Valley of N TX and S OK into our area late tonight. The unfavorable factors (and they are huge) resides closer to the sfc and that is a backdoor cool front which was enhanced by early morning convection across our southern zones which as of 19z was located near a HEZ...MNE...PRX line with any sfc based instability residing along and to the southwest of this line. SPC Mesoanalysis Page showing 1500+ CAPE values existing along and southwest of a line from the Lower Toledo Bend Reservoir to near Tyler, Tx. but it appears that a considerable capping inversion still exits across this region given the fact that low clouds have remained across this region much of the day. After talking to SPC, they are in agreement that the Slight Risk of Severe Thunderstorms tonight across much of SW AR will likely need to be trimmed back for the above reasons. Now having said all this, the backdoor frontal boundary should begin to return northward overnight across Northern Louisiana, at least as far north as the I-20 Corridor which seems plausible given the fact that a 996mb Sfc Low will track eastward underneath the stacked Upper Level Low across N OK tonight which should result in increasing instability overnight across N LA but it may be too little too late with much of the overnight upper forcing remaining well north and west of the surging eastward dryline to our west and the returning frontal boundary. Thus, the best opportunity for our region to see any significant convection overnight will depend on convective initiation taking place somewhere across North Central Tx closer to the dryline/frontal merger with these storms likely pushing east southeast through the evening hours. How long they can maintain themselves into our region will be greatly dependent on the returning warm front overnight. Short term progs are in poor agreement concerning all the above factors with some not showing much if any convection occurring overnight at all across the warm sector which is again very plausible. If the storms develop to our west, any storms that can maintain their intensity into our region from the west this evening will have the capability to produce large hail and damaging wind gusts and an isolated tornado cannot be ruled out. For this reason, have left chance pops going overnight to account for the uncertainty. The dryline will come surging eastward during the day Monday with much drier dewpoints and stronger west to east winds in its wake. Pressure gradient is such that a Lake Wind Advisory will likely become necessary for at least the northern two-thirds of our region on Monday with convection ending early Monday morning across our eastern half ahead of the dryline. A secondary trough of low pressure aloft will follow the closed low Monday night bringing with it a cold front which should traverse our region quickly Monday night bringing with it strong northwest winds and much cooler temperatures. Should be a significant cu field in the wake of this second trough which could result in some wrap-around showers Monday Night into Tuesday across our northern and northeastern most zones but nothing more than slight chance variety pops are warranted attm. The cooler temperatures should hang around through at least Wed before winds begin to turn around to the south once again late Wed through the remainder of the upcoming work week with the beginning of a warming trend by the end of the week and a return to low end chance showers and thunderstorms for portions of the area Friday Night into Saturday. Thanks for the coordination this afternoon LZK/SPC...prelims to follow...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 59 83 48 65 / 40 10 10 10 MLU 61 84 50 64 / 40 20 10 20 DEQ 49 78 43 62 / 40 10 20 10 TXK 53 80 47 63 / 40 10 10 10 ELD 57 80 45 63 / 40 20 20 20 TYR 55 78 46 66 / 40 10 10 0 GGG 56 81 47 65 / 40 10 10 0 LFK 61 85 47 70 / 40 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/13
Hazardous weather outlook, Mar 18, 3:36 PM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 336 PM CDT Sun Mar 18 2018 ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-191200- Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 336 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms, some strong to severe in intensity, will be possible this evening into the overnight hours near and south of a weak frontal boundary that extends just south of the Red River of Northeast Texas into portions of Northern Louisiana. These storms will develop across a strongly sheared and moderately unstable air mass ahead of an upper level trough, with some of these storms possibly becoming severe, producing large hail, damaging winds, and possibly an isolated tornado. The severe weather threat should diminish late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, skywarn networks, and amateur radio operators, may be needed this evening into the overnight hours with the threat of severe weather. ARZ050-051-059>061-OKZ077-191200- Sevier-Howard-Little River-Hempstead-Nevada-McCurtain- 336 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... Scattered strong storms will be possible this evening into the overnight hours. The greatest severe weather threat appears to be south of the Middle Red River Valley of Southeast Oklahoma and Southwest Arkansas at this time. However, some of these storms could produce strong wind gusts and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be necessary tonight. 13
In the hours before
Special weather statement, Mar 18, 7:53 PM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Shreveport LA 753 PM CDT SUN MAR 18 2018 TXZ152-153-166-190145- Nacogdoches TX-San Augustine TX-Shelby TX- 753 PM CDT SUN MAR 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NACOGDOCHES... SOUTHWESTERN SHELBY AND NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 845 PM CDT... At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near Melrose, or near Nacogdoches, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Nacogdoches, Melrose, Martinsville, Appleby, Arcadia, Jericho and Stockman. A severe thunderstorm watch remains in effect until 1100 PM CDT for eastern Texas. LAT...LON 3148 9479 3161 9482 3186 9432 3160 9415 TIME...MOT...LOC 0052Z 240DEG 21KT 3158 9457 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:53 PM CDT | Special Weather Statement | SHV | Nacogdoches | 52 min |
| Mar 18, 8:01 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine, Shelby | 59 min |
| Mar 18, 8:28 PM CDT | Tornado Warning | SHV | San Augustine, Shelby | 18 min |
| Mar 18, 8:37 PM CDT | Tornado Warning | SHV | San Augustine, Shelby | 26 min |
| Mar 18, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 46 min |
| Mar 18, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine | 61 min |
| Mar 19, 4:30 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 15 hr |
| Mar 18, 8:39 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 66 min |
| Mar 18, 8:49 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Sabine | 41 min |
| Mar 18, 9:08 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Red River, Sabine | 33 min |
| Mar 18, 9:21 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 19 min |
| Mar 18, 10:11 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.